Alert archive / Colorado / Tornado Warnings in 2025
Tornado Warning 18, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this tornado warning at Jun 2, 2025, 7:44 PM MDT for Logan County, Colorado. It was in force for 31 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 2, 2025, 7:44 PM MDT (01:44 UTC)
- Expired
- Jun 2, 2025, 8:15 PM MDT
- In force
- 31 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 1.75 in
County Logan County, CO
The radar
The Cheyenne radar (KCYS), 140 km from the middle of the area, began a volume at 01:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 2, 7:50 PM MDT | TORNADO | 4 Ese Logan Corners, CO | |
| Jun 2, 8:00 PM MDT | HAIL 1.5 | Sterling, CO | |
| Jun 2, 8:06 PM MDT | TSTM WND GST 72 | 2 Ese Sterling, CO | Mesonet station CO035 I-76 Sterling. |
| Jun 2, 8:13 PM MDT | HAIL 0.75 | 1 Se Sterling, CO | Report from mPING: Dime (0.75 in.). |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this tornado warning; the first came 6 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 2, 2:12 PM MDT | Severe Thunderstorm Watch | SPC | 6 hr |
The nearest sounding before it
Rapid City, SD (KUNR), launched 00:00Z, 1.7 hours before the alert went out and 384 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 767 m above ground
- 0-6 km bulk shear
- 56 kt
- 0-1 km storm-relative helicity
- -44 m²/s²
- 0-3 km storm-relative helicity
- 180 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
994
WFUS55 KBOU 030144
TORBOU
COC075-030215-
/O.NEW.KBOU.TO.W.0018.250603T0144Z-250603T0215Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Denver CO
744 PM MDT Mon Jun 2 2025
The National Weather Service in Denver has issued a
* Tornado Warning for...
Southwestern Logan County in northeastern Colorado...
* Until 815 PM MDT.
* At 744 PM MDT, a severe thunderstorm capable of producing a
tornado was located near Logan Corners, or near Sterling, moving
east at 15 mph.
HAZARD...Tornado and golf ball size hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught
without shelter. Mobile homes will be damaged or
destroyed. Damage to roofs, windows and vehicles will
occur. Tree damage is likely.
* Locations impacted include...
Sterling, Logan Corners, Atwood, North Sterling Reservoir and
Padroni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is hiding this tornado. Do not wait to see or hear
the tornado. Take cover now!
&&
LAT...LON 4053 10337 4078 10337 4079 10316 4054 10315
TIME...MOT...LOC 0144Z 262DEG 14KT 4064 10329
TORNADO...RADAR INDICATED
MAX HAIL SIZE...1.75 IN
$$
RPK2 follow-up statements
341
WWUS55 KBOU 030152
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
752 PM MDT Mon Jun 2 2025
COC075-030215-
/O.CON.KBOU.TO.W.0018.000000T0000Z-250603T0215Z/
Logan CO-
752 PM MDT Mon Jun 2 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
SOUTHWESTERN LOGAN COUNTY...
At 752 PM MDT, a severe thunderstorm capable of producing a tornado
was located near Sterling, moving east at 15 mph.
HAZARD...Tornado and two inch hail.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Sterling, Logan Corners, Atwood, North Sterling Reservoir and
Padroni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is hiding this tornado. Do not wait to see or hear
the tornado. Take cover now!
&&
LAT...LON 4053 10337 4078 10337 4079 10316 4054 10315
TIME...MOT...LOC 0144Z 261DEG 13KT 4064 10329
TORNADO...RADAR INDICATED
MAX HAIL SIZE...2.00 IN
$$
RPK946
WWUS55 KBOU 030156
SVSBOU
Severe Weather Statement
National Weather Service Denver CO
756 PM MDT Mon Jun 2 2025
COC075-030215-
/O.CON.KBOU.TO.W.0018.000000T0000Z-250603T0215Z/
Logan CO-
756 PM MDT Mon Jun 2 2025
...TORNADO WARNING REMAINS IN EFFECT UNTIL 815 PM MDT FOR
SOUTHWESTERN LOGAN COUNTY...
At 756 PM MDT, a confirmed tornado was located near Sterling, moving
east at 15 mph. People in Sterling should take cover immediately!!!
HAZARD...Damaging tornado and two inch hail.
SOURCE...Weather spotters confirmed tornado.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows and vehicles will occur. Tree
damage is likely.
Locations impacted include...
Sterling, Logan Corners, Atwood, North Sterling Reservoir and
Padroni.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rainfall is hiding this tornado. Do not wait to see or hear
the tornado. Take cover now!
This storm has a history of producing tornadoes.
&&
LAT...LON 4053 10337 4078 10337 4079 10316 4054 10315
TIME...MOT...LOC 0152Z 264DEG 12KT 4064 10325
TORNADO...OBSERVED
MAX HAIL SIZE...2.00 IN
$$
RPKWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this tornado warning went out at Jun 2, 5:56 PM MDT, 1 hour 48 minutes earlier. Its key messages:
- Widespread and locally heavy rainfall still expected tonight, with heaviest rain focusing near the foothills and Palmer Divide.
- A couple strong/severe storms still possible northeast plains into early this evening.
- Snowmelt plus rainfall will lead to high flows on some mountain streams.
- Cool Tuesday with a decrease of showers. Then gradual warming trend into later this week, but a round of scattered showers and storms most days.
Area forecast discussion, Jun 2, 5:56 PM MDT, 1 hour 48 minutes before
Area Forecast Discussion National Weather Service Denver/Boulder CO 556 PM MDT Mon Jun 2 2025 .KEY MESSAGES... - Widespread and locally heavy rainfall still expected tonight, with heaviest rain focusing near the foothills and Palmer Divide. - A couple strong/severe storms still possible northeast plains into early this evening. - Snowmelt plus rainfall will lead to high flows on some mountain streams. - Cool Tuesday with a decrease of showers. Then gradual warming trend into later this week, but a round of scattered showers and storms most days. && .DISCUSSION /Through Monday/... Issued at 244 PM MDT Mon Jun 2 2025 A fairly expansive deck of mid/high clouds continues to spread across the forecast area this afternoon. This had reduced solar insolation and destabilization, as evidenced by the local ACARS soundings and SPC surface analysis showing CIN greater than 50 J/kg over all of the plains as of 20Z. Mountain areas, being an elevated heat source and weaker inversions, have essentially reached convective temperature despite the cloud cover and we've seen a few showers/storms develop. Also, we've just recently seen stronger storms fire in southeast Wyoming, where CIN was eroding quicker due to earlier sunshine. These will become more widespread through the late afternoon/early evening, and should eventually spill onto the plains of northeast Colorado. While the cloud cover somewhat dampens the threat of severe weather over the northeast plains, there is still forcing from an approaching cold front and existing storms from the north which will aid in breaking the cap. MLCAPE is growing to 1000-1500 J/kg over the northeast plains. Thus, we could still certainly see a couple strong/severe storms out there early this evening. The cold front will also be responsible for widespread shower/ isolated storm development over the rest of the plains and Front Range later this evening. Within an hour or two of the front's passage, sufficient upslope in a neutral/slightly unstable airmass and synoptic scale lift will all join forces. That means widespread showers and even a few embedded thunderstorms. Locally heavy rain could occur in/near the foothills of Jefferson County, western Denver suburbs, and down across the Palmer Divide area where best upslope focus occurs. More in the hydro discussion below. For Tuesday, we still expect most precipitation to be shifting off to the south/east as the dominant northern U.S. trough continues to push southeast, and rather rapid stabilization occurs behind it. Forecast soundings show it will be difficult to regenerate any convection with daytime heating as it will be limited by low level stratus and a deep, cool boundary layer. The main chance of afternoon convective showers/isolated storms would be over the high country. Wednesday will likely warm a little, and there's another disturbance well advertised to approach from the west/southwest. Thus, we think shower/storm coverage and intensity will pick up. While MLCAPE should stay under 1000 J/kg, the shear profile will be favorable for more organized storm development. Therefore, despite somewhat limited MLCAPE we wouldn't be surprised for a couple strong/severe storms, with the greatest odds over the Palmer Divide onto the adjacent east central plains. Thursday and Friday are expected to remain rather unstable with a round of at least scattered showers and storms each afternoon and evening. MLCAPE remains on the modest side during this period, but it's early June so certainly any of these days could see a threat of a couple severe storms. There are signs for less storm coverage and temperatures warming to near normal levels by the weekend. That said, we'll likely be in northwest flow aloft which means embedded shortwaves and a few stronger/severe storms will still be possible should sufficient instability build. && .AVIATION /00Z TAFS through 00Z Wednesday/... Issued at 554 PM MDT Mon Jun 2 2025&& Convective coverage across the CWA remains rather sparse at this time. Models show widespread rain shower coverage at DIA from around 03Z through 12Z overnight along with scattered thunderstorms later this evening. Will stay the course. For ceilings, will go with BKN-OVC005-020 from 03Z/04Z this evening well into Tuesday morning. It looks like visibilities won't get under 4SM overnight. Winds generally look to stay northerly from now to well into Tuesday at speeds under 12 knots, however there could be some VRB15G30KT gusts with the storms. && .HYDROLOGY... Issued at 244 PM MDT Mon Jun 2 2025 Continued snowmelt and modest rainfall will be enough to cause additional rises on streams in the mountains, as well as some of our Front Range streams. At this time, only the upper Colorado River above Grand Lake is under enough threat of rises to warrant an Advisory. The main threat of flooding along and east of the Front Range would be more localized and "flashier", given storms will still be capable of producing heavy rain, but the total amounts remain relatively consistent. Any risk of flash flooding would be from 1) an isolated strong storm moving over a burn scar this afternoon/early evening, or 2) stronger storms merging or training on the northeast plains into mid evening. Even after the cold front, warm cloud depths are near 6,000 feet for a few hours which is pretty impressive. As a result, locally heavy rain, even in the shallow convection, is likely into the late evening hours. We also think the highest probability of that would be in/near the foothills of Jefferson County, western suburbs, and down across the Palmer Divide area where best upslope focus occurs. Thus, some rises can also be anticipated on local streams including Bear Creek, Plum Creek, and Cherry Creek. However, at this time we do not see a high probability of anything greater than nuisance/minor low land flooding. Still something to watch trough late this evening into the early morning hours where local totals of 1-2" will be possible. && .BOU WATCHES/WARNINGS/ADVISORIES... None. && DISCUSSION...Barjenbruch AVIATION...RJK HYDROLOGY...Barjenbruch
Hazardous weather outlook, Jun 2, 10:23 AM MDT, 9 hours 21 minutes before
Hazardous Weather Outlook National Weather Service Denver/Boulder CO 1023 AM MDT Mon Jun 2 2025 COZ030>051-031630- Jackson County Below 9000 Feet- West Jackson and West Grand Counties Above 9000 Feet- Grand and Summit Counties Below 9000 Feet- South and East Jackson/Larimer/North and Northeast Grand/ Northwest Boulder Counties Above 9000 Feet- South and Southeast Grand/West Central and Southwest Boulder/ Gilpin/Clear Creek/Summit/North and West Park Counties Above 9000 Feet-Larimer and Boulder Counties Between 6000 and 9000 Feet- Jefferson and West Douglas Counties Above 6000 Feet/Gilpin/Clear Creek/Northeast Park Counties Below 9000 Feet- Central and Southeast Park County- Larimer County Below 6000 Feet/Northwest Weld County- Boulder And Jefferson Counties Below 6000 Feet/West Broomfield County- North Douglas County Below 6000 Feet/Denver/West Adams and Arapahoe Counties/East Broomfield County- Elbert/Central and East Douglas Counties Above 6000 Feet- Northeast Weld County-Central and South Weld County-Morgan County- Central and East Adams and Arapahoe Counties- North and Northeast Elbert County Below 6000 Feet/North Lincoln County- Southeast Elbert County Below 6000 Feet/South Lincoln County- Logan County-Washington County-Sedgwick County-Phillips County- 1023 AM MDT Mon Jun 2 2025 This hazardous weather outlook is for northeast and north central Colorado. .DAY ONE...Today and Tonight A few strong to severe thunderstorms are possible this afternoon and early evening, mainly north and east of a Greeley to Limon line. Large hail and damaging winds are the main threats from any severe storms, in addition to lightning, locally heavy rainfall, and possible minor flooding. A cold front will then bring widespread rainfall across most of the forecast area this evening through tonight. The heaviest totals, some over an inch, are most likely from the foothills of Jefferson County into the southern portions of the metro area and Palmer Divide. Lighter rain totals are expected for most locations north of Denver. Some streams will be running high and fast, so caution is advised around those. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday The main area of rain will shift to the southeast early Tuesday morning, leaving only scattered light showers in its wake. Near to below normal temperatures are forecast through most of the week, with scattered afternoon showers and thunderstorms each day. A gradual warming and drying trend is likely by next weekend. .SPOTTER INFORMATION STATEMENT... Spotter activation will not be needed today and tonight, but reports of gusty winds, heavy rain, or hail will be appreciated.
In the hours before
Special weather statement, Jun 2, 3:13 PM MDT, 4 hours 31 minutes before
Special Weather Statement
National Weather Service Denver CO
313 PM MDT Mon Jun 2 2025
COZ041-022145-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
313 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ELBERT AND
NORTHEASTERN DOUGLAS COUNTIES UNTIL 345 PM MDT...
At 313 PM MDT, Doppler radar was tracking a strong thunderstorm near
Franktown, or 30 miles southeast of Denver, moving northeast at 10
mph.
HAZARD...Wind gusts up to 50 mph and nickel size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Castle Rock, southeastern Parker, Elizabeth, Kiowa, Ponderosa
Park, Franktown, The Pinery and Castlewood Canyon.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3921 10467 3940 10488 3949 10478 3949 10477
3950 10477 3956 10469 3936 10443
TIME...MOT...LOC 2113Z 222DEG 10KT 3933 10470
MAX HAIL SIZE...0.88 IN
MAX WIND GUST...50 MPH
RPKSpecial weather statement, Jun 2, 4:51 PM MDT, 2 hours 53 minutes before
Special Weather Statement
National Weather Service Denver CO
451 PM MDT Mon Jun 2 2025
COZ041-022330-
Elbert/Central and East Douglas Counties Above 6000 Feet CO-
451 PM MDT Mon Jun 2 2025
...A STRONG THUNDERSTORM WILL IMPACT WEST CENTRAL ELBERT COUNTY
UNTIL 530 PM MDT...
At 451 PM MDT, Doppler radar was tracking a strong thunderstorm near
Elbert, or 45 miles west of Limon, moving northeast at 15 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to outdoor objects is possible.
Locations impacted include...
Elbert and Fondis.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Monitor the weather situation closely and be alert for threatening
weather conditions.
&&
LAT...LON 3913 10461 3915 10466 3916 10466 3937 10458
3930 10432 3929 10432 3930 10429 3928 10424
3913 10438
TIME...MOT...LOC 2251Z 202DEG 11KT 3916 10451
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
RPKLocal storm report, Jun 2, 7:03 PM MDT, 41 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
703 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0647 PM Hail 2 NW Stoneham 40.64N 103.71W
06/02/2025 M1.00 Inch Weld CO Storm Chaser
&&Local storm report, Jun 2, 7:26 PM MDT, 18 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
726 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0720 PM Hail 5 WSW Pawnee Pass 40.61N 103.57W
06/02/2025 M2.00 Inch Logan CO Storm Chaser
&&Local storm report, Jun 2, 7:34 PM MDT, 10 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
734 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0725 PM Tornado 1 W Pawnee Pass 40.63N 103.50W
06/02/2025 Logan CO Storm Chaser
&&Local storm report, Jun 2, 7:37 PM MDT, 7 minutes before
Preliminary Local Storm Report
National Weather Service Denver CO
737 PM MDT Mon Jun 2 2025
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0655 PM Hail 3 W Stoneham 40.61N 103.73W
06/02/2025 M1.25 Inch Weld CO Trained Spotter
Highway completely covered by hail.
&&The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 2, 6:15 PM MDT | Flash Flood Warning | BOU | Larimer | 93 min |
| Jun 2, 6:15 PM MDT | Flash Flood Warning | BOU | Larimer | 93 min |
| Jun 2, 6:26 PM MDT | Severe Thunderstorm Warning | BOU | Weld | 34 min |
| Jun 2, 6:39 PM MDT | Severe Thunderstorm Warning | BOU | Logan, Weld | 36 min |
| Jun 2, 6:55 PM MDT | Tornado Warning | BOU | Logan, Weld | 35 min |
| Jun 2, 7:23 PM MDT | Tornado Warning | BOU | Logan | 22 min |
| Jun 2, 8:09 PM MDT | Tornado Warning | BOU | Logan | 21 min |
| Jun 2, 8:12 PM MDT | Severe Thunderstorm Warning | BOU | Morgan, Washington | 33 min |
| Jun 2, 8:27 PM MDT | Areal Flood Advisory | BOU | Logan | 2 hr |
Nearby
Tornado Warnings in Colorado, 2025Every tornado warning in 2025Tornadoes in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.